- A dictionary of medical eponyms

Appian-Plutarch syndrome

Related people

A pathological condition caused by atropine intoxication.

Description

Synonyms: atropine syndrome; atropinism syndrome. A pathological condition caused by atropine intoxication. Long list of symptoms include nervousness, excitability, mydriasis with loss of accommodation, dilated pupils, dryness of mouth causing swallowing difficulty, inability to urinate caused by paralysis of the bladder

Bibliography

  • A. Namery, et al:
    Les erreurs thérapeutiques de syndrome atropine (syndrome d'Appien-Plutarch).
    Revue médicale de Liège, Liège, 1983, 38: 927-929.

What is an eponym?

An eponym is a word derived from the name of a person, whether real or fictional. A medical eponym is thus any word related to medicine, whose name is derived from a person.

What is Whonamedit?

Whonamedit.com is a biographical dictionary of medical eponyms. It is our ambition to present a complete survey of all medical phenomena named for a person, with a biography of that person.

Disclaimer:

Whonamedit? does not give medical advice.
This survey of medical eponyms and the persons behind them is meant as a general interest site only. No information found here must under any circumstances be used for medical purposes, diagnostically, therapeutically or otherwise. If you, or anybody close to you, is affected, or believe to be affected, by any condition mentioned here: see a doctor.